Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HCV/HIV COINFECTION
Apr 15, 2007

Dear Dr. McGovern:

i was diagnosed 10 months back with a very low CD4 and very high viral load. I went to Triomune. My results have been very good and my CD4 has gone to 550 and viral load close to non detectable.

Now my doctor wants me to see the hepatologist to deal with the HCV coinfection and ordered the tests like genotype etc.

- I want to know if a change of regime could help to make things soft on the liver. My doctor is somewhat reluctant drop a successful regime but i could show him your recommendations.

- Also i need to know where i can access on the internet your article on the coinfection for physicians. It would help us in Pakistan with your monumental article. I could give it to the Hepatologist and my HIV doctor.

Thanks

Bob in Pakistan

Response from Dr. McGovern

Triomune is stavudine, lamivudine and nevirapine in one pill. Your response to this medication is extremely impressive and I agree with your astute physician that it seems like a great time to consider hepatitis C treatment.

In the evaluation of hepatitis C, I also agree that a genotype and HCV RNA are in order. This information is valuable in determining the change in your viral load at 12 weeks of treatment to determine your response to therapy.

Prior to treatment, I usually get a liver biopsy, particularly if your have a more difficult to treat genotype. A biopsy is helpful to determine how much scarring you have and how important it is to push on with HCV therapy. It is also helpful to determine if you have any fatty changes in your liver. If you do have significant steatosis, I may be less inclined to use stavudine, which has been associated with fatty changes in HIV infected patients.

As for the nevirapine, if you have done well over the last 10 months, I wouldn't necessarily expect any hepatotoxicity, since this usually occurs earlier.

And finally, as for lamivudine, this is a very liver-friendly drug.

You or your physician can access my articles on coinfection through PubMed.

I wish you ongoing success with your therapy! As with HIV medications, HCV therapy is more successful when you take all your medications all the time. Adherence really counts. Best regards from the US.



Previous
Hep B and work issuess
Next
HEPATITIS B+

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement